Idaho, 2013Tornado in Idaho, May 26, 2013
May 26, 2013 · NWS BOI · 1 event in 1 county or zone
An upper low moving through the Intermountain West kicked off showers and isolated severe thunderstorms across parts of Southwest Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low moving through the Intermountain West kicked off showers and isolated severe thunderstorms across parts of Southwest Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 26, 8:38 AM MST, 4 hours 32 minutes earlier.
Area forecast discussion, May 26, 8:38 AM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
938 AM MDT SUN MAY 26 2013
.DISCUSSION...INCREASED POPS THIS MORNING AND AFTERNOON ACROSS
MUCH OF THE AREA WITH PASSAGE OF A POTENT SHORTWAVE. 15Z SATELLITE
IMAGERY SHOWING THE SHORTWAVE OVER CENTRAL OREGON AND IS FORECAST
TO MOVE E-NE OVER REACHING LEWISTON IDAHO THIS EVENING. ALREADY
SCATTERED RAIN SHOWERS DEVELOPING ACROSS THE AREA THIS MORNING.
EXPECT THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON ACROSS OUR
SOUTHERN ZONES WITH STORMS MOVING N-NE INTO THE VALLEYS AND
NORTHERN ZONES LATER THIS AFTERNOON. CLOUDY SKIES WILL LIMIT
SURFACE BASED INSTABILITY THIS AFTERNOON. HOWEVER...DO EXPECT
300-500 J/KG OF CAPE AND BEST DYNAMIC SUPPORT ACROSS NORTHERN
ZONES /BAKER COUNTY-WEST CENTRAL MOUNTAINS/ BETWEEN 21-03Z TODAY.
SHEARS IS MARGINAL AT BEST...BUT LOW FREEZING LEVELS /9500 FEET
MSL/ FOR WOULD SUGGEST SMALL HAIL WITH THE STRONGER STORMS.
UPDATED ZONES WILL BE SENT OUT SHORTLY.
&&
.AVIATION...WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS IN THE
MTNS AND ISOLATED THUNDERSTORMS IN THE LOWER VALLEYS TODAY. HEAVIER
SHOWERS AND THUNDERSTORMS WILL BRIEFLY PRODUCE MVFR CONDITIONS...
OBSCURING HIGHER TERRAIN. THUNDERSTORMS COULD ALSO PRODUCE SMALL
HAIL ACROSS SE OREGON AND THE MTNS OF SW IDAHO THIS AFTERNOON. WINDS
TO 20 KTS SURFACE THROUGH 10K FEET MSL. LOWER CEILINGS AND RAIN
LINGER OVERNIGHT IN THE WEST CENTRAL AND BOISE MTNS. VFR ON MONDAY
WITH LOWERING CEILINGS AND SHOWERS DEVELOPING ACROSS SE OREGON IN
THE AFTERNOON.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...A MODERATE SHORT WAVE TROUGH
SEEN JUST COMING ONSHORE ON THE OREGON COAST AS OF 2 AM MDT WILL
MOVE THROUGH THE AREA TODAY AND EARLY TONIGHT...BRINGING WITH IT
A WEAK COLD FRONT...SHOWERS...AND THUNDERSTORMS. MOST OF THE
PRECIPITATION WILL BE IN THE MOUNTAINS...BUT SOME IS EXPECTED IN
THE VALLEYS AS WELL. AFTER A BRIEF BREAK LATE SUNDAY NIGHT INTO
EARLY MONDAY...ANOTHER SYSTEM WILL APPROACH LATE MONDAY. THIS
WILL SPREAD SHOWERS AND STORMS INTO EASTERN OREGON LATE IN THE
DAY. HIGH TEMPS WILL BE HELD IN CHECK BY THE CLOUD COVER AND
PRECIPITATION BOTH DAYS...WHILE LOWS WILL NEAR NORMAL. THE SYSTEM
TODAY WILL BE WETTER THAN THE ONE YDAY...AND THE ONE COMING IN
LATE MONDAY WILL BE WETTER STILL.
LONG TERM...MONDAY NIGHT THROUGH SATURDAY...BROAD CYCLONIC FLOW
WILL CONTINUE OVER THE PACIFIC NORTHWEST. FORECAST STILL ON TRACK
FOR A RELATIVELY MOIST SHORTWAVE TROUGH TO MOVE INTO SOUTHEAST
OREGON LATE MONDAY NIGHT...AND THROUGH SOUTHWEST IDAHO ON TUESDAY.
EXPECT WIDESPREAD SHOWERS AND A CHANCE OF AFTERNOON/EVENING
THUNDERSTORMS. THIS TROUGH WILL ALSO DROP TEMPS TO AROUND 10
DEGREES BELOW NORMAL. THERE WILL BE A BRIEF BREAK IN PRECIP ON
WEDNESDAY...BEFORE A SECOND SHORTWAVE TRAVERSES ACROSS THE
NORTHERN ZONES OF THE CWA. JET STREAM ACTIVITY AND MOST OF THE
ENERGY IN THE PATTERN WILL THEN SHIFT FURTHER NORTH INTO BRITISH
COLUMBIA FOR THE WEEKEND...BRINGING HIGHER HEIGHTS OVER THE
INTERMOUNTAIN WEST AND A RETURN TO NEAR NORMAL TEMPERATURES FOR
THE WEEKEND.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...JDS
AVIATION.....DG
PREV SHORT TERM...SP
PREV LONG TERM....CB
Hazardous weather outlook, May 26, 4:50 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
550 AM MDT SUN MAY 26 2013
IDZ011>016-028>030-033-ORZ061>064-271200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
550 AM MDT SUN MAY 26 2013 /450 AM PDT SUN MAY 26 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Tornado, Elmore
- When
- May 26, 1:10 PM MST to 1:15 PM MST
- Where
- Elmore County, 10 mi WNW of Mountain Home to 10.1 mi NW of Mountain Home
- Rating
- EF0
- Path length
- 3.92 mi
- Path width
- 50 yd
- Reported by
- Unknown
- Coordinates
- 43.185, -115.883
Two photographs submitted by the public on Facebook show an EF-0 tornado about 10 miles northwest of Mountain Home. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, May 26 to 27, 20131 death · $2.3 million · EF0 · 32 events
- Lightning Strike in Illinois, May 26, 20131 death · 1 event
- Flooding in Iowa, May 26 to 31, 2013$2.4 million · 16 events
- Flash Flooding in Iowa, May 26 to 27, 2013$1.1 million · 3 events
- Flooding in Iowa, May 26 to 30, 2013$150,000 · 5 events
- Hail in Nebraska, May 26 to 27, 2013$150,000 · 2 in hail · 5 events
- Damaging Winds in Arkansas, May 26 to 29, 2013$80,000 · 52 kt wind · 2 events
- Flooding in Iowa, May 26 to 29, 2013$60,000 · 2 events
- Rip Current in Florida, May 26, 20133 injured · 1 event
- Flash Flood and Hail in Wyoming, May 26, 2013$25,000 · 1 in hail · 5 events
- Damaging Wind in Kansas, May 26, 2013$25,000 · 58 kt wind · 1 event
- Flash Flooding and Flooding in Illinois, May 26 to 27, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451830.